Alert archive / North Dakota / Wind Chill Advisories in 2006

Wind Chill Advisory 3, NWS Grand Forks, ND

November 29, 20065 counties in North Dakota

NWS Grand Forks, ND issued this wind chill advisory at Nov 29, 2006, 2:58 AM CST for 5 counties in North Dakota. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2006, 2:58 AM CST (08:58 UTC)
Expired
Nov 29, 2006, 12:00 PM CST
In force
9 hr
Issued by
NWS Grand Forks, ND

Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Ramsey County, ND, Towner County, ND

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2006-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2006-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -286 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
-286 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KFGF 290858
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
258 AM CST WED NOV 29 2006

...WIND CHILLS FROM 25 BELOW TO 35 BELOW THIS MORNING IN THE
DEVILS LAKE REGION...

NDZ006-007-014-015-024-291800-
/O.NEW.KFGF.WC.Y.0003.061129T0858Z-061129T1800Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD
258 AM CST WED NOV 29 2006

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

TEMPERATURES AROUND ZERO THIS MORNING COMBINED WITH WEST WINDS OF
20 TO 35 MPH WILL PRODUCE WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO
IN THE DEVILS LAKE...CANDO...AND LANGDON AREAS. THIS IS THE FIRST
REAL COLD SHOT OF THE SEASON SO DRESS WARMLY AND IN LAYERS WHEN
VENTURING OUTSIDE THIS MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

DTR
1 follow-up statement
000 
WWUS43 KFGF 291738
WSWFGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1138 AM CST WED NOV 29 2006

...WIND CHILLS ARE WARMING OVER THE DEVILS LAKE BASIN...

.WIND CHILL READINGS ARE RISING INTO THE 15 TO 20 BELOW ZERO RANGE
LATE THIS MORNING. THESE VALUES WILL PERSIST THROUGH THE
AFTERNOON...SO BUNDLE UP IF VENTURING OUTDOORS TODAY.

NDZ006-007-014-015-024-291845-
/O.EXP.KFGF.WC.Y.0003.000000T0000Z-061129T1800Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD
1138 AM CST WED NOV 29 2006

...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY...

WIND CHILL VALUES ARE SLOWLY WARMING INTO THE 15 TO 20 BELOW ZERO 
RANGE. THEREFORE...WIND CHILL VALUES ARE WARMING JUST ABOVE
ADVISORY CRITERIA AND THE ADVISORY WILL EXPIRE AT NOON. COLD WIND
CHILL READINGS FROM 15 TO 20 BELOW WILL PERSIST THROUGH THE
AFTERNOON WITH WINDS GUSTING OVER 30 MPH COUPLED WITH TEMPERATURES
IN THE SINGLE DIGITS ABOVE ZERO. BUNDLE UP IF YOU MUST VENTURE
OUTDOORS TODAY.

THE WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY. 

$$
DK

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind chill advisory went out at Nov 28, 2:48 PM CST, 12 hours 10 minutes earlier.

Area forecast discussion, Nov 28, 2:48 PM CST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
248 PM CST TUE NOV 28 2006

FORECAST CHALLENGE CONCERNS CLOUD TRENDS AND TEMPERATURES.

NOT SURPRISING...CLEARING TREND FROM THE SOUTH HAS SLOWED FROM 25KTS
TO AROUND 10KTS AND WILL NOT BE REACHING SW FORECAST AREA TILL JUST
BEFORE MIDNIGHT. ALSO A FINGER OF MID/UPPER LEVEL CLOUDS
OVERSPREADING WHAT WOULD BE CLEARING AREA. WILL HASTEN DECREASE IN
CLOUDS HOWEVER NOT AS QUICK AS EARLIER THINKING. IN SPITE OF CLOUDS
TEMPERATURES COOLING PROGRESSIVELY FROM NW TO SE IN RESPECTABLE COLD
ADVECTION WITH FAR NW FA APPROACHING SINGLE DIGITS. CURRENT
TEMPERATURE TREND HOLDING WELL SO CHANGES WILL BE MINIMAL. ALTHOUGH
NO REPORTS YET RUC SOUNDINGS CONTINUE TO SHOW RELATIVELY WARM/LOW
CLOUD TOPS SUPPORTING POTENTIAL FOR A LITTLE FZDZ/FLURRIES UNTIL
MIDNIGHT...HOLDING ON A LITTLE LONGER OVER THE EAST. ANY FZDZ
CERTAINLY NOT ENOUGH TO CREATE CONDITIONS WORSE THAN CURRENT ROAD
CONDITIONS.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

VOELKER
Hazardous weather outlook, Nov 28, 7:16 AM CST, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
716 AM CST TUE NOV 28 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-291330-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
716 AM CST TUE NOV 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTRY MIX OF LIGHT FREEZING RAIN....FREEZING DRIZZLE..AND SNOW
WILL CONTINUE OVER NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA
TODAY. SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE NORTH
OF A DEVILS LAKE TO GRAFTON TO BAUDETTE LINE. FOR AREAS SOUTH OF
HIGHWAY TWO...INCLUDING FARGO TO PARK RAPIDS AREAS...TEMPERATURES
WILL WARM DURING THE DAY AND ANY ICE WILL TURN TO JUST DRIZZLE OR
LIGHT RAIN. SOME LIGHT SNOW WILL CONTINUE TONIGHT ALONG THE
CANADIAN BORDER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DTR

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 3:07 PM CSTWind Chill AdvisoryFGFBarnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more12 hr

Nearby

Wind Chill Advisories in North Dakota, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.